Alert archive / Michigan / Winter Storm Warnings in 2005
Winter Storm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Nov 25, 2005, 11:14 PM EST for 4 counties in Michigan. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2005, 11:14 PM EST (04:14 UTC)
- Expired
- Nov 26, 2005, 3:58 AM EST
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 260414 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1114 PM EST FRI NOV 25 2005 ...WINTER STORM WARNING IN EFFECT... .A COMBINATION OF WARM AIR ADVECTION SNOW AND LAKE EFFECT SNOW SHOWERS WILL ADD ANOTHER 1 TO 4 INCHES OF SNOW TO WHAT ALREADY HAS FALLEN SINCE THIS AFTERNOON...WHICH IS 6 TO 7 INCHES. MIZ037-043-050-056-261215- /O.NEW.KGRR.WS.W.0002.051126T0414Z-051126T1300Z/ MASON-OCEANA-MUSKEGON-OTTAWA- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON... GRAND HAVEN 1114 PM EST FRI NOV 25 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST SATURDAY. SNOW...MODERATE TO HEAVY AT TIMES WILL CONTINUE OVERNIGHT. ADDITIONAL SNOWFALL UP TO 4 INCHES IS EXPECTED...BRING STORM TOTALS OF 7 TO 10 INCHES. SNOWFALL WILL BEGIN TO DIMINISH AROUND SUNRISE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ 93
2 follow-up statements
000 WWUS43 KGRR 260858 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 AM EST SAT NOV 26 2005 ...SNOW SHOWERS ARE ENDING... .SNOW SHOWERS ARE ENDING ACROSS THE REGION AS WARMER AND DRIER AIR ALOFT MOVES NORTH INTO THE REGION. MIZ037-043-050-056-261000- /O.CAN.KGRR.WS.W.0002.000000T0000Z-051126T1300Z/ MASON-OCEANA-MUSKEGON-OTTAWA- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON... GRAND HAVEN 358 AM EST SAT NOV 26 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS ARE STILL POSSIBLE OVER THE LAKESHORE AREA NORTH OF MUSKEGON THIS MORNING...BUT NO ACCUMULATION IS EXPECTED. $$ 93
000 WWUS43 KGRR 081701 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1201 PM EST THU DEC 8 2005 ...HEAVY SNOW HEADING FOR SOUTHWEST LOWER MICHIGAN... .A FAST MOVING LOW PRESSURE SYSTEM IS EXPECTED TO QUICKLY PUT DOWN A SWATH OF HEAVY SNOW THIS EVENING AND OVERNIGHT. THE SYSTEM WILL PASS TO THE SOUTH OF LOWER MICHIGAN TONIGHT...WITH THE HEAVY SNOW OCCURRING NORTH OF THE TRACK OF THE LOW IN MICHIGAN. THE SNOW WILL BE QUITE HEAVY THIS EVENING ACROSS MUCH OF SOUTHERN LOWER MICHIGAN. 5 TO 8 INCHES OF SNOW IS EXPECTED FROM PAW PAW AND KALAMAZOO EAST TOWARD LANSING AND JACKSON. FURTHER NORTH...FROM HOLLAND AND MUSKEGON EAST TO GRAND RAPIDS AND ALMA A 3 TO 6 INCH SNOWFALL IS EXPECTED. MIZ066-067-072>074-090115- /O.UPG.KGRR.WS.A.0002.051208T2100Z-051209T1100Z/ /O.NEW.KGRR.HS.W.0001.051208T2100Z-051209T1100Z/ EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 1201 PM EST THU DEC 8 2005 ...HEAVY SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL SPREAD INTO THE INTERSTATE 94 CORRIDOR LATE THIS AFTERNOON...MOVING NORTH THROUGH THE EVENING. THE SNOW WILL BE HEAVY AT TIMES THROUGH THE EVENING...GRADUALLY ENDING LATE AT NIGHT. 5 TO 8 INCHES OF SNOW IS EXPECTED BY DAYBREAK ON FRIDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF NEED TO TRAVEL ALLOW EXTRA TRAVEL TIME. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ071-090115- /O.NEW.KGRR.HS.W.0001.051208T2100Z-051209T1100Z/ VAN BUREN- INCLUDING THE CITY OF...SOUTH HAVEN 1201 PM EST THU DEC 8 2005 ...HEAVY SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY. SNOW WILL SPREAD INTO THE INTERSTATE 94 CORRIDOR LATE THIS AFTERNOON...MOVING NORTH THROUGH THE EVENING. THE SNOW WILL BE HEAVY AT TIMES THROUGH THE EVENING...GRADUALLY ENDING LATE AT NIGHT. 5 TO 8 INCHES OF SNOW IS EXPECTED BY DAYBREAK ON FRIDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF NEED TO TRAVEL ALLOW EXTRA TRAVEL TIME. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ050>052-056>059-064-065-090115- /O.NEW.KGRR.SN.Y.0003.051208T2100Z-051209T1100Z/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA... GRAND HAVEN...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND... HASTINGS 1201 PM EST THU DEC 8 2005 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY. SNOW WILL SPREAD INTO WESTERN LOWER MICHIGAN LATE THIS AFTERNOON...PICKING UP IN INTESITY AND BECOMING HEAVY AT TIMES THROUGH THE EVENING. THE SNOW WILL GRADUALLY TAPER OFF LATE IN THE NIGHT. EXPECT 3 TO AS MUCH AS 6 INCHES BY DAYBREAK ON FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DUKE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 25, 10:16 PM EST, 58 minutes earlier.
Area forecast discussion, Nov 25, 10:16 PM EST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1016 PM EST FRI NOV 25 2005 .UPDATE... LIGHT SNOW CONTINUES TO FALL OVER SOUTHWEST LOWER MICHIGAN. IT/S INTERESTING TO SEE TWO TYPES OF SNOW FALLING ON RADAR. FIRST...THERE/S AN EAST/WEST ORIENTED AREA OF SYNOPTIC SNOW FALLING IN RESPONSE TO ISENTROPIC LIFT ON THE 295K SFC. AND SECOND...WITHIN THAT AREA OF SYNOPTIC SNOW WE CAN SEE LAKE EFFECT SNOW MOVING NORTH NORTHEAST ALONG THE LAKESHORE. TIMING OF THE BACK EDGE OF THE SYNOPTIC SNOW...WHICH IS CURRENTLY OVER EASTERN WISCONSIN...WOULD TAKE IT THROUGH THE CWA BY AROUND 6-8Z. LAKE SNOWS HOWEVER WILL BE SLOWER TO DIMINISH. 850 MB TEMP FORECASTS SUGGEST THAT LAKE DELTA T/S WILL CREATE ENOUGH INSTABILITY TO GENERATE LAKE EFFECT SNOW SHOWERS THROUGHOUT THE NIGHT. BOUNDARY LAYER WINDS WILL TAKE MUCH OF IT NNE WHICH MEANS THE LAKESHORE NORTH OF MUSKEGON SHOULD SEE LIGHT TO OCCASIONALLY MODERATE SNOW FOR MOST OF THE NIGHT. WILL UPDATE TO MENTION DIMINISHING SNOW OVER THE SOUTHWEST CWA LATER TONIGHT. THE REST OF THE FORECAST LOOKS PRETTY GOOD. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && 93
Hazardous weather outlook, Nov 25, 7:21 PM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION INLAND WEATHER NATIONAL WEATHER SERVICE GRAND RAPIDS MI 721 PM EST FRI NOV 25 2005 LMZ844>849-261045- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 721 PM EST FRI NOV 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF LAKE MICHIGAN FROM SAINT JOSEPH TO MANISTEE. .DAY ONE...TONIGHT SNOW AND FOG WILL REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES THROUGH THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTH WINDS WILL DEVELOP SUNDAY NIGHT AND CONTINUE INTO MONDAY RESULTING IN WAVES OVER 10 FEET...CREATING A HAZARD TO SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MIZ037>040-043>046-050>052-056>059-064>067-071>074-261045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 721 PM EST FRI NOV 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT FROM ONE TO FOUR INCHES OF SNOW IS EXPECTED TONIGHT AS LAKE EFFECT SNOW BANDS COMBINE WITH A WARM FRONT TO BRING SEVERAL HOURS OF SNOW. ROADS WILL BE SNOW COVERED AND VISIBILITIES WILL DROP BELOW A MILE AT TIMES. THE SNOW WILL TAPER OFF AND END BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM MOVING ACROSS WISCONSIN COULD BRING HIGH WINDS AND HEAVY RAIN ON MONDAY. LAKE EFFECT SNOW SHOWERS MAY RESULT IN SOME SNOW ACCUMULATIONS FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY. OSTUNO WDM
Nearby
Winter Storm Warnings in Michigan, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.